MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11.0MM TI HELICAL BLADE 100MM; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11.0MM TI HELICAL BLADE 100MM; ROD,FIXATION,INTRAMEDULLARY
Model Number 456.305
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient weight not available for reporting.Additional product code: hwc.Date of implant reported only as approximately six (6) weeks prior to removal.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that approximately six weeks prior to removal, the patient was implanted with a short trochanteric fixation nail (tfn), helical blade, and distal locking screw for repair of a hip fracture.Patient later presented with hip pain.Subsequent x-ray taken on unknown date showed that the femoral head had collapsed and the helical blade was just starting to protrude through the femoral head.On (b)(6) 2018, the 100mm helical blade was removed and replaced with 85mm helical blade.However, the nail and distal locking screw remained implanted in the patient as there was no issue with these two (2) devices.No surgical delay or patient consequence was reported.The procedure was completed successfully.Concomitant devices reported: short tfn nail (part number unknown, lot number unknown, quantity 1); distal locking screw (part number unknown, lot number unknown, quantity unknown).This report is for one (1) 11.0mm helical blade 100mm.This is report 1 of 1 for (b)(4).

Brand Name
11.0MM TI HELICAL BLADE 100MM
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7678234
Report Number2939274-2018-52811
Device Sequence Number19044572
Product Code HSB
UDI-Device Identifier10886982226716
UDI-Public(01)10886982226716
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K011857
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number456.305
Device Catalogue Number456.305
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/14/2018
Initial Report FDA Received Date07/11/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age86 YR